New Mexico, 2013

Hail and Damaging Winds in New Mexico, June 7, 2013

June 7, 2013 · NWS ABQ · 8 events in 6 counties and zones

A well defined upper level shortwave diving south out of the central Rockies interacted with deep moisture and instability over eastern New Mexico to produce several severe thunderstorms during the afternoon and evening hours. Severe outflow winds, localized wind damage, large hail, locally heavy rainfall, and significant blowing dust were reported with some of these storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$750
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

A well defined upper level shortwave diving south out of the central Rockies interacted with deep moisture and instability over eastern New Mexico to produce several severe thunderstorms during the afternoon and evening hours. Severe outflow winds, localized wind damage, large hail, locally heavy rainfall, and significant blowing dust were reported with some of these storms. The most severe thunderstorms produced baseball size hail around Arabela and damaging wind in excess of 70mph around Curry and Roosevelt counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 7, 10:49 AM MST, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 7, 10:49 AM MST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1149 AM MDT FRI JUN 7 2013

.AVIATION...
18Z TAF CYCLE
CUMULUS BUILD UP IS ONGOING ACROSS THE GILA MOUNTAINS AND THE
CENTRAL MOUNTAIN CHAIN WITH A FEW LOW CLOUDS LINGERING IN THE
SOUTHEAST. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
ALONG NORTHERN AND SOUTHERN MOUNTAIN AREAS AND MOVE TO THE SE
THROUGH THE EVENING WITH A FEW SEVERE STORMS PRODUCING HAIL AND
DAMAGING WINDS. GUSTY AND ERRATIC OUTFLOWS FROM THE STORM COULD
IMPACT LOCATIONS ACROSS CENTRAL AND EASTERN NM... BUT THE HIGHEST
CONFIDENCE RESIDES AT KLVS...KTCC AND KROW. STORM ACTIVITY MAY
DEVELOP INTO MCS LATE THIS EVENING ACROSS THE EASTERN PLAINS.
CURRENTLY THINKING KTCC AND KROW MOST LIKELY TO BE IMPACTED BUT
TIMING AND CONFIDENCE LOW. WILL MONITOR STORM DEVELOPMENT AND
PROGRESSION FOR POTENTIAL IMPACT NEAR BY TERMINALS. VFR CONDITIONS
WITH SOME GUSTY NORTHWEST WINDS ARE EXPECTED ACROSS THE FAR WEST
WITH THE INCOMING DRIER AIR.

24

&&

.PREV DISCUSSION...339 AM MDT FRI JUN 7 2013...
NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH SATURDAY...THEN TRANSITION
TO OUR SUMMER TIME RIDGE ALOFT SUNDAY THROUGH MONDAY. THE RIDGE
MAY SHIFT SOUTHEASTWARD BRIEFLY ON TUESDAY AS AN UPPER LEVEL
TROUGH PASSES NORTH OF THE FORECAST AREA. THEN...MODELS DEPICT THE
RIDGE NUDGING MORE SQUARELY OVER NM ON WEDNESDAY AND THURSDAY.

MOISTURE DELIVERED BY THE BACK DOOR COLD FRONT A COUPLE OF DAYS
AGO REMAINS IN PLACE...AND THU EVENINGS EAST CANYON WIND CAUSED
DEW POINTS TO CLIMB INTO THE MID AND UPPER 40S ACROSS MUCH OF THE
MIDDLE AND LOWER RIO GRANDE VALLEY. THIS WILL SPELL ANOTHER ROUND
OF SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS TODAY...WITH
THE BEST CHANCE FOR WETTING PRECIP ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN. DRIER CELLS WILL BE FOUND FARTHER WEST...AND CELLS
ALONG AND WEST OF THE CONTINENTAL DIVIDE WILL PROBABLY PRODUCE
MORE WIND WITH LITTLE OR NO RAIN. WARMING TEMPERATURES AND
STRENGTHENING NW FLOW ALOFT WILL MEAN THAT MUCH OF THE AREA ALONG
AND EAST OF THE CENTRAL MOUNTAIN CHAIN...AND EVEN INTO EASTERN
SOCORRO COUNTY...WILL HAVE A SLIGHT RISK FOR SEVERE THUNDERSTORMS
THIS AFTERNOON AND EVENING.

DRIER AIR WILL MOVE INTO THE AREA FROM THE NW ON SATURDAY.
ALTHOUGH PRESSURE HEIGHTS WILL BEGIN TO RISE AS THE RIDGE OF HIGH
PRESSURE ALOFT BEGINS TO BUILD OVER THE DESERT SW...A BACK DOOR
COLD FRONT IS NOW EXPECTED TO SAG INTO NE NM LATE IN THE DAY.
ENOUGH MOISTURE MAY REMAIN IN PLACE FOR ANOTHER ROUND OF ISOLATED
SHOWERS AND THUNDERSTORMS MAINLY ALONG AND E OF THE CENTRAL
MOUNTAIN CHAIN. STORMS THAT DEVELOP W AND SW OF CLINES CORNERS
WILL GENERALLY BE DRY. THE BETTER CHANCE OF WETTING PRECIP WILL BE
FOUND ACROSS THE NE IN THE EVENING WITH THE BACK DOOR COLD FRONT.
THERE IS SOME INDICATION THAT SHEAR AND INSTABILITY WILL BE
SUFFICIENT FOR SOME SEVERE THUNDERSTORMS ACROSS THE FAR EASTERN
PLAINS AGAIN SATURDAY AFTERNOON AND EVENING.

THE RIDGE ALOFT WILL BUILD OVER THE AREA SUNDAY AND MONDAY AS AN UPPER
LEVEL LOW OFF THE S CA COAST BEGINS TO SHIFT NORTHEASTWARD TOWARD
THE NORTHERN AND CENTRAL ROCKIES. SATURDAY EVENINGS BACK DOOR COLD
FRONT SHOULD INJECT ENOUGH MOISTURE FOR THE CENTRAL MOUNTAIN CHAIN
AND ADJACENT EAST SLOPES TO SPARK A FEW THUNDERSTORMS EACH
AFTERNOON AND EVENING. FLOW AROUND THE RIDGE MAY CARRY SOME OF THESE
CELLS ONTO THE NORTHEAST HIGHLANDS AND PLAINS. WITH THE UPPER LOW
W OF THE AREA...ENOUGH MOISTURE MAY REMAIN TRAPPED UNDER THE RIDGE
FOR SOME DRY THUNDERSTORMS OVER THE WESTERN MOUNTAINS.

TUESDAY COULD BE INTERESTING AS THE UPPER LOW FINALLY PASSES NORTH
OF THE AREA AND SHIFTS THE UPPER HIGH TO THE SOUTHEAST. THE
PASSING UPPER TROUGH COULD WORK WITH THE LIMITED MOISTURE TRAPPED
UNDER THE RIDGE TO SPARK AN UPTICK IN THUNDERSTORM COVERAGE
CENTRAL...SOUTH CENTRAL AND SOUTHEAST. HOWEVER...DRIER AIR SHOULD
FLOW INTO WESTERN AREAS LIMITING CONVECTION THERE.

AS THE UPPER RIDGE MOVES BACK OVERHEAD DURING THE MID TO LATTER
HALF OF THE WORK WEEK...MODELS SUGGEST THERE MAY BE ENOUGH
MOISTURE UNDER IT FOR A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
EACH AFTERNOON AND EVENING MAINLY IN THE MOUNTAINS. THESE WOULD
PROBABLY BE ON THE DRIER SIDE AS FAR AS PRECIP GOES.

TEMPERATURE-WISE...A WARMING TREND WILL COMMENCE TODAY...THROUGH
EASTERN READINGS WILL REMAIN BELOW NORMAL. READINGS SHOULD PEAK
MONDAY OR TUESDAY WITH HIGHS 5 TO 15 DEGREES ABOVE NORMAL.

44

.FIRE WEATHER...
...HOT...DRY AND UNSTABLE PATTERN DEVELOPING EARLY NEXT WEEK...

EXCELLENT RECOVERIES THIS MORNING MUCH OF EASTERN NM THANKS TO
A STORM COMPLEX THAT WORKED OVER THE AREA. TODAY WILL BE THE LAST
DAY OF GOOD STORM CHANCES FOR CENTRAL AND EASTERN NM WHERE MIN RH
VALUES WILL REMAIN UP IN THE 30 TO 40PCT RANGE. FARTHER WEST THE
DRIER AIR WILL WORK IN ALONG THE AZ BORDER WHERE MIN RH VALUES
WILL TOUCH THE SINGLE DIGITS. DRY LIGHTNING RISK IS GREATEST FOR
THE AREA ALONG THE CONT DVD INTO THE SW MTS. TEMPS WILL TREND
UP A COUPLE DEGREES OUT WEST AND SEVERAL DEGREES FOR THE EAST.
RECOVERIES TONIGHT WILL STILL BE VERY GOOD/EXCELLENT FOR MUCH OF
CENTRAL AND EASTERN NM ESPECIALLY IF RAINFALL IMPACTS THE REGION.
THE BEST CHANCES FOR STORMS WILL BE OVER THE SANGRES INTO THE NE
PLAINS...AND OVER THE SACRAMENTO MTS INTO THE FAR SE PLAINS INTO
THIS EVENING.

SATURDAY WILL TREND SIGNIFICANTLY DRIER AND WARMER ALL AREAS UNDER
FASTER DRY NW FLOW. MIN RH VALUES WILL FALL BELOW 15PCT MOST AREAS
EXCEPT RIGHT ALONG THE TX BORDER. WINDS WILL BE BREEZY IN THE
TYPICAL NW FLOW FAVORED AREAS LIKE FARMINGTON TO ABQ AND AROUND
CLINES CORNERS AND THE EAST SLOPES OF THE CENTRAL MT CHAIN. A FEW
HOURS OF NEAR CRITICAL CONDITIONS ARE POSSIBLE IN THIS CORRIDOR BY
LATE DAY. TEMPS WILL AVERAGE 5-10F ABOVE NORMAL. UNSTABLE CONDITIONS
WILL LEAD TO WIDESPREAD HAINES 6. A WEAK BACK DOOR FRONT WILL SLIDE
BACK INTO THE PLAINS SATURDAY NIGHT WITH GOOD/EXCELLENT RECOVERIES
ALONG THE TX STATE LINE AND ENOUGH MOISTURE LINGERING THROUGH THE
DAY TO KEEP MIN RH VALUES AROUND 20PCT SUNDAY. FARTHER WEST SEVERAL
HOURS OF SINGLE DIGIT RH VALUES ARE LIKELY. IT WILL BE EVEN HOTTER
FOR THE WEST WITH READINGS AS MUCH AS 10F ABOVE NORMAL. STRONGLY
UNSTABLE CONDITIONS WILL LEAD TO THE MOST WIDESPREAD SUPER HAINES
DAY SEEN SO FAR THIS SEASON ESSENTIALLY ALONG THE I40 CORRIDOR
WEST OF THE CENTRAL MT CHAIN.

THE UPPER RIDGE WILL CREST OVER THE AREA SUNDAY NIGHT THEN BEGIN
BREAKING DOWN MONDAY AND TUESDAY. THIS WILL INDUCE STRONGER LEE
TROUGHING OVER THE PLAINS. WIDESPREAD BREEZY TO LOCALLY WINDY
CONDITIONS ARE LIKELY WITH UNSTABLE AND HOT CONDITIONS PERSISTING.
MONDAY AND TUESDAY WILL BE THE WARMEST DAYS. TEMPS WILL AVERAGE
5-10F ABOVE NORMAL CENTRAL AND WEST AND 10-15F ABOVE NORMAL EAST.
MARGINAL CRITICAL FIRE WX CONDITIONS ARE ALREADY ON THE TABLE FOR
BOTH DAYS...WITH MORE SUPER HAINES ACROSS WESTERN NM MONDAY. THE
OVERALL PATTERN DOES NOT REALLY CHANGE THROUGH THE REMAINDER OF
THE WEEK WITH BREEZY...HOT...AND DRY CONDITIONS AREAWIDE.

GUYER

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 7, 4:35 AM MST, 8 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
535 AM MDT FRI JUN 7 2013

UPDATED SLIGHT RISK OF SEVERE THUNDERSTORMS FOR TODAY

NMZ501>540-081200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
535 AM MDT FRI JUN 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING FROM THE EAST SLOPES OF THE SAN JUAN...JEMEZ...SANDIA
AND MANZANO MOUNTAINS AND LOWER RIO GRANDE VALLEY EASTWARD TO THE
TEXAS BORDER...WHERE LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE.

AREAS OF SMOKE FROM THE TRES LAGUNAS FIRE NEAR TERERRO AND THE
THOMPSON RIDGE FIRE NORTH OF JEMEZ SPRINGS MAY REDUCE VISIBILITIES
TO 3 MILES OR LESS AND IMPACT AIR QUALITY IN THE VICINITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON
AND EVENING ALONG NEW MEXICOS EASTERN BORDER WITH TEXAS SATURDAY
AFTERNOON AND EVENING...WHERE LARGE HAIL AND DAMAGING WINDS ARE
POSSIBLE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING IN
EASTERN SOCORRO...TORRANCE...SOUTHEAST SANTA FE...SAN MIGUEL...
MORA...COLFAX...UNION...HARDING...QUAY...GUADALUPE...DE
BACA...ROOSEVELT...CURRY...LINCOLN AND CHAVES COUNTIES DUE TO THE
POTENTIAL FOR SEVERE THUNDERSTORMS.

SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY AFTERNOON AND EVENING
IN UNION...QUAY...CURRY AND ROOSEVELT COUNTIES DUE TO THE
POTENTIAL FOR SEVERE THUNDERSTORMS.

44

In the hours before

Special weather statement, Jun 7, 12:25 PM MST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
125 PM MDT FRI JUN 7 2013

NMZ515-528-529-072000-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST
HIGHLANDS-NORTHEAST HIGHLANDS-
125 PM MDT FRI JUN 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORA AND NORTHWESTERN
SAN MIGUEL COUNTIES THROUGH 200 PM MDT...

AT 124 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAPELLO...OR ABOUT 12 MILES NORTH OF LAS
VEGAS...MOVING EAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...SAPELLO...MONTEZUMA...STORRIE
LAKE STATE PARK...SAN ANTONIO AND MANUELITAS.

BLOWING DUST ASSOCIATED WITH STRONG THUNDERSTORM WINDS CAN REDUCE
VISIBILITIES BELOW ONE QUARTER MILE AT TIMES.

&&

LAT...LON 3582 10503 3558 10525 3570 10544 3588 10537
TIME...MOT...LOC 1925Z 287DEG 10KT 3576 10530
Special weather statement, Jun 7, 12:30 PM MST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
130 PM MDT FRI JUN 7 2013

NMZ515-528-072000-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-
130 PM MDT FRI JUN 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORA AND SOUTHERN COLFAX
COUNTIES THROUGH 200 PM MDT...

AT 127 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF OCATE...OR ABOUT 20 MILES
SOUTHWEST OF SPRINGER...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM. ANOTHER STRONG STORM WAS LOCATED JUST
SOUTHWEST OF MAXWELL.

AREAS AFFECTED BY THIS STORM INCLUDE...OCATE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BLOWING DUST ASSOCIATED WITH STRONG THUNDERSTORM WINDS CAN REDUCE
VISIBILITIES BELOW ONE QUARTER MILE AT TIMES.

&&

LAT...LON 3635 10448 3599 10498 3626 10510 3659 10469
TIME...MOT...LOC 1929Z 336DEG 12KT 3624 10493
Special weather statement, Jun 7, 12:32 PM MST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
132 PM MDT FRI JUN 7 2013

NMZ527-528-072000-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-
132 PM MDT FRI JUN 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLFAX COUNTY THROUGH
200 PM MDT...

AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES WEST OF RATON...MOVING SOUTHEAST AT 5
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN
COLFAX COUNTY...INCLUDING STATE ROAD 555.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 453 AND 458...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3694 10437 3671 10471 3692 10487 3701 10480
      3701 10457
TIME...MOT...LOC 1932Z 302DEG 6KT 3695 10471

The radar

The Albuquerque radar (KABX), 197 km away, was scanning. The volume nearest the first event began at 19:34 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 3 hail. Local standard time, as filed.

Hail, Mora

When
June 7, 12:35 PM MST to 12:45 PM MST
Where
Mora County, Ocate
Measured
1.25 in hail
Reported by
Public
Coordinates
36.180, -105.050

Half dollar hail in Ocate.

Thunderstorm Wind, Santa Fe

When
June 7, 2:45 PM MST to 2:55 PM MST
Where
Santa Fe County, 6.98 mi SW of San Ildefonso Pueblo
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
35.830, -106.220

White Rock Los Alamos National Lab array 54.

Hail, Lincoln

When
June 7, 5:47 PM MST to 5:53 PM MST
Where
Lincoln County, 0.69 mi N of Arabela
Measured
2.75 in hail
Reported by
Public
Coordinates
33.590, -105.170

Baseball hail 6 miles north of Highway 246.

Hail, Torrance

When
June 7, 6:05 PM MST to 6:10 PM MST
Where
Torrance County, 21 mi E of (Cqc)clines Corners
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.000, -105.289

Quarter hail on Interstate 40 between milemarker 238 and 239.

Thunderstorm Wind, Torrance

When
June 7, 6:45 PM MST to 6:55 PM MST
Where
Torrance County, Moriarty
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.000, -106.050

Several strong outflow wind gusts in Moriarty between 7pm and 8pm with strongest to 75mph at around 745pm.

Thunderstorm Wind, Curry

When
June 7, 7:10 PM MST to 7:30 PM MST
Where
Curry County, Melrose
Measured
52 kt (60 mph) estimated gust
Property damage
$250
Reported by
Trained Spotter
Coordinates
34.430, -103.630

Trained spotter reported that there was a roof blown off oh his shed from a severe storm moving through the area.

Thunderstorm Wind, Roosevelt

When
June 7, 7:30 PM MST to 7:45 PM MST
Where
Roosevelt County, 1.14 mi E of Floyd
Measured
65 kt (75 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
34.220, -103.560

Several sections of a fence made of telephone pole wood blown down 1 mile east of Floyd.

Thunderstorm Wind, Roosevelt

When
June 7, 8:05 PM MST to 8:15 PM MST
Where
Roosevelt County, 1.85 mi WSW of Dora
Measured
61 kt (70 mph) measured gust
Reported by
Mesonet
Coordinates
33.920, -103.360

Dora mesonet reported a peak wind of 60mph at 905pm then 70mph at 910pm.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2013Every state in 2013This day in weather historyWarnings in New Mexico, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 447244, 444993, 444994, 444995, 444996, 445000, 444997, 444998.